Beiträge zur Algebra und Geometrie <BR> Contributions to Algebra and GeometryVol. 40, No. 2, pp. 565-576 (1999)

Projective Schemes with Degenerate General Hyperplane Section

E. Ballico, N. Chiarli, S. Greco

Dipartimento di Matematica, Universita di Trento, 38050 Povo (TN), Italia, e-mail:, fax: Italy+0461+881624

Dipartimento di Matematica, Politecnico di Torino, 10129 Torino, Italia, e-mail:,

Abstract: We study non-degenerate subschemes $Y \subseteq P^n$ with degenerate general hyperplane section. Our results consist in some steps towards a classification of such schemes $Y$, in arbitrary characteristic when $Y$ is a locally Cohen-Macaulay curve (with more details for $n=4,5$) and in characteristic zero when $Y$ is an $S_2$ equidimensional scheme of dimension $\geq 2$. Our main results are proved for connected schemes.

Classification (MSC91): 14H50; 14M99

Full text of the article:

[Previous Article] [Contents of this Number]